Alert archive / Idaho / High Wind Watches in 2011
High Wind Watch 1, NWS Missoula, MT
NWS Missoula, MT issued this high wind watch at Nov 15, 2011, 1:11 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 16, 2011, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2011, 1:11 PM PST (21:11 UTC)
- In effect from
- Nov 16, 2011, 4:00 PM PST
- Expired
- Nov 16, 2011, 2:45 AM PST
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WWUS75 KMSO 152111 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 211 PM MST TUE NOV 15 2011 IDZ007-161200- /O.NEW.KMSO.HW.A.0001.111117T0000Z-111117T1500Z/ OROFINO/GRANGEVILLE REGION- 111 PM PST TUE NOV 15 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * IMPACTS/TIMING: STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP ACROSS THE CAMAS PRAIRIE BY WEDNESDAY EVENING...CONTINUING THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHERLY WINDS GUSTING TO NEAR 60 MPH POSSIBLE. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
780 WWUS75 KMSO 161045 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 345 AM MST WED NOV 16 2011 IDZ007-161845- /O.UPG.KMSO.HW.A.0001.111117T0000Z-111117T1500Z/ /O.NEW.KMSO.HW.W.0003.111117T0000Z-111117T1500Z/ OROFINO/GRANGEVILLE REGION- 245 AM PST WED NOV 16 2011 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST THURSDAY FOR THE CAMAS PRAIRIE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST THURSDAY FOR THE CAMAS PRAIRIE. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: STRONG SOUTH WINDS WILL DEVELOP ACROSS THE CAMAS PRAIRIE LATE THIS AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHERLY WINDS 30 TO 40 MPH WITH GUSTS NEAR 60 MPH EXPECTED. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...GREER GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind watch went out at Nov 15, 9:54 AM PST, 3 hours 17 minutes earlier.
Area forecast discussion, Nov 15, 9:54 AM PST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 1054 AM MST TUE NOV 15 2011 .UPDATE...HAVE UPDATED TO END THE ADVISORIES FOR THIS MORNING. VERY LIGHT SNOW CONTINUES BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED THROUGH THIS AFTERNOON. && .AVIATION...SNOW SHOWERS HAVE RE-DEVELOPED ACROSS NORTHWEST MONTANA. OCCASIONAL LOWERED CEILING AND VISIBILITY WILL RESULT ALONG WITH AREAS OF MOUNTAIN OBSCURATION. A RIDGE OF HIGH PRESSURE WILL BUILD OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA TONIGHT...BRINGING A BRIEF REPRIEVE IN PRECIPITATION. EXPECT RISING CEILINGS AND A DECREASE IN WINDS AS A RESULT. && .PREV DISCUSSION... /ISSUED 408 AM MST TUE NOV 15 2011/ ..A SLICK MORNING COMMUTE FOR MANY RESIDENTS OF NORTH CENTRAL IDAHO AND WEST CENTRAL AND SOUTHWEST MONTANA THIS MORNING... DISCUSSION... IMPACTS TODAY...SLICK ROADWAYS FROM OVERNIGHT SNOW SHOWERS AND FREEZING MORNING TEMPERATURES. INCREASED SNOW SHOWERS ACROSS THE REGION BY AFTERNOON. SNOW SHOWERS ARE CONFINED TO HIGHER TERRAIN AND A FEW LINGERING BANDS THROUGH THE BITTERROOT/SAPPHIRE MOUNTAINS...THE MISSION RANGE AND BOB MARSHAL WILDERNESS THIS MORNING. MOST OF THE VALLEYS WILL ONLY EXPERIENCE LIGHT SNOW OR FLURRIES THROUGH THE MORNING...BUT LAST NIGHTS SNOW AND TEMPERATURES PLUMMETING BELOW FREEZING BEHIND A COLD FRONT HAS RESULTED IN VERY SLICK ROADWAYS THIS MORNING. THEREFORE CONTINUED WINTER WEATHER ADVISORIES FROM THE MISSOULA/BITTERROOT VALLEYS AND SOUTHWEST MONTANA FOR HAZARDOUS ROADS. SNOW IS EXPECTED TO CONTINUE TO IMPACT SEELEY LAKE THROUGH CONDON THIS MORNING...SO ALSO CONTINUED THAT ADVISORY FOR ADDITIONAL SNOW ACCUMULATIONS. ANOTHER UPPER LEVEL WAVE WILL MOVE THROUGH THE UPPER LEVEL FLOW INCREASING SNOW SHOWER COVERAGE AGAIN THIS AFTERNOON...BUT THE BANDING POTENTIAL LOOKS MUCH LESS. THEREFORE JUST EXPECT SCATTERED SNOW SHOWERS THROUGH EARLY EVENING. IMPACT FOR MID/END OF THE WEEK...INCREASING MOISTURE/WINDS AHEAD OF PACIFIC TROUGH...FOLLOWED BY FAST MOVING COLD FRONT BY LATE THURSDAY. AFTER A BRIEF DRY PERIOD TONIGHT...A WARM FRONT WILL SPREAD MOISTURE AND INCREASE SOUTHWEST WINDS ACROSS THE REGION WEDNESDAY NIGHT INTO MID DAY THURSDAY. THIS WILL BRING A RETURN OF RAIN TO MANY VALLEYS WITH SNOW AT THE HIGHER ELEVATIONS. A QUICK MOVING COLD FRONT THURSDAY AFTERNOON AND EVENING WILL QUICKLY CHANGE THE RAIN IN THE VALLEYS BACK TO SNOW. AT THIS TIME...THE FRONT LOOKS TO CROSS WESTERN MONTANA BETWEEN 3 PM AND 7 PM WITH A BURST OF SNOW AND WINDS ALONG THE FRONT. THIS COULD IMPACT THE THURSDAY EVENING COMMUTE WITH MIXED PRECIPITATION AND FALLING TEMPERATURES. IMPACTS FOR FRIDAY THROUGH THE WEEKEND...ARCTIC AIR BEING PULLED WEST OF THE DIVIDE AND MOISTURE FROM PACIFIC TROUGH MOVING OVER THIS COLD AIR. MODELS ARE COMING INTO GOOD AGREEMENT THAT THE FIRST ARCTIC INTRUSION OF THE 2011-2012 WINTER SEASON WILL BE ON FRIDAY...LASTING THROUGH THE WEEKEND. WITH THE SURFACE FRONT PUSHING THROUGH FRIDAY AND MOISTURE STREAMING INTO THE REGION ON UPPER LEVEL SOUTHWEST FLOW...A COLD BLUSTERY FRIDAY AFTERNOON/EVENING SHOULD BE ANTICIPATED WITH TRAVEL IMPACTS OVER MOUNTAIN PASSES AND MANY VALLEYS. STRONG BLUSTERY WINDS AND BLOWING SNOW WILL LAST THROUGH MID MORNING SATURDAY. THE FRONT IS EXPECTED TO STALL FROM LOLO PASS THROUGH SOUTHWEST MONTANA BY EARLY SATURDAY AND THE PRESSURE GRADIENT WILL WEAKEN...LESSENING THE WINDS. MOISTURE WILL REMAIN OVER THE REGION SO LIGHT SNOW SHOWERS ARE EXPECTED THROUGH SATURDAY AND SUNDAY. TEMPERATURES THROUGH THE WEEKEND WILL BE QUITE COLD WITH HIGHS ONLY IN THE TEENS AND LOW 20S WITH LOWS IN THE SINGLE DIGITS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...GIBSON LONG TERM....MEAD AVIATION...MEAD
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:10 PM PST | Winter Storm Watch | MSO | Clearwater, Idaho | 14 hr |
Nearby
High Wind Watches in Idaho, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.